HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Anxiety (https://www.healthboards.com/boards/anxiety/)
-   -   Least addictive anxiety medicine. (https://www.healthboards.com/boards/anxiety/132556-least-addictive-anxiety-medicine.html)

Sillyme03 12-07-2003 06:44 AM

Least addictive anxiety medicine.
 
need to know what most people consider the mildest anti anxiety drug with fewest side effects.

I have been having jitters and shakes for weeks, almost 24 hours a day, waking up with them as well. Mostly internal, sometimes a little external. sometimes feel a wave or rush going thru my body as well.
So far just about all blood and urine normal, MRI had 2 small lesions, neuro said not MS ( going for 2nd opinion soon).

So many people have said maybe its anxiety. My GP put me on zoloft 25mg , I was shaking more and feeling worse, I went off after the week. It was horrible.

I have never had this happen and its very scary. I am not on any medication, just vitamins. I am considering asking for a mild anti anxiety drug to see if it helps.

I do have some ativan ( lorazepam) left that I take 1/2 table or less once in a blue moon. I don't want to take more because I don't want to be addicted and it makes me tired.
I also have high blood pressure, but am off meds because I lost weight due to lack of appetite since September.

I am afraid of getting addicted.

Any help would be appreciated

Silvia

Graciecat 12-07-2003 08:46 AM

Re: Least addictive anxiety medicine.
 
It's hard to tell you what the mildest anti-anxiety medication is, because not everyone will react the same way to any drug.
I couldn't take Zoloft either or Paxil...allergic reaction to both, but some people have great success with them.

I took Xanax and never had one problem with it.
No dependency, no tolorance, nothing bad at all.
I weaned off of it and never had a problem doing that.
But not everyone has that experiance, some become tolorant or dependent on it very quickly and then when they try to wean off it's a nightmare.

If it were me, I'd talk to my Doctor and see what he has to say.
If he gives you any anti-anxiety medication he should tell you the side effects and drawbacks...a good Doctor will...mine did.
And also look up the PDF for that drug, read it and make your decision based on what your Doctor tells you and what you read.

I'm not telling you that you should go on medication, I'm just telling you my experiance with anti-anxiety medication and giving you my opinion.

Hope this helps...a little any way!

hry33 12-07-2003 11:49 AM

Re: Least addictive anxiety medicine.
 
anxiety sufferers rarely become addicted to ativan or other valium type meds
beta blocker BP meds also calm you

zoloft and other antidepressants often make people more anxious at first

anxiety always responds to relaxation, stress reduction methods and more exercise

Sillyme03 12-07-2003 12:37 PM

Re: Least addictive anxiety medicine.
 
Hi, I was on Toprol a Beta blocker when this whole thing started, was on for almost a year. Then out of the blue started developing symptoms such as anxiety, jitters, dry mouth , muscle aches and such. Thought it was the toprol, went off it on October 19th. Still feel just as bad. Not sure if it was the toprol at all, but would not want to go on it.

I am trying to stay calm and relax, but with 3 kids its not so easy, they are 7,11 and 13. The 13 year old boy seems to understand more, but the others are girls, they don't see anything physically wrong with me and therefore, there wants and needs come first.

I don't want to scare them too much, but they act like they don't care, or maybe they are blocking out the fact that their mom who was a room mother, went to all their events etc, now has no energy. Not sure which way it is.

Jennita 12-07-2003 02:40 PM

Re: Least addictive anxiety medicine.
 
I hope you weaned off slowly, because I hear beta blockers can have some withdrawals and must be weaned. Withdrawal symptoms can linger long after the drug is out of the system, so maybe that's what you are experiencing? You should be checking your blood pressure too, since you are off meds for it.

You mentioned "left over" Ativan. Did you take it on a regular basis before? Those symptoms you describe are typical withdrawals for benzo drugs.

Zoloft and most SSRi's are capable of causing nervousness since serotonin is an excitatory neurotransmitter.

Lots of things help calm the system, like milk ( has underestimated power) and chammomile teas...valerian root, calcium are also good calmers. Green teas(decaf of course) helps lower blood pressure along with vigorous exercise, losing weight and eating right if your pressure still is a bit high. Fish and fish oils also very good for circulatory system and nervous system.

Sillyme03 12-07-2003 03:20 PM

Re: Least addictive anxiety medicine.
 
I weaned off the toprol slowly per Cardiologist's orders over 2 weeks. I take my blood pressure daily and have been to some Dr's with this ordeal so they have taken it a few times, So far its still ok. I lost lots of weight since I have no appetite and am now struggling to maintain it and add a few pounds back, but its hard with no appetite. I have always been a few pounds overweight, not anymore.

I went to the ER once in Sept. with what felt like something was stuck in my throat when all this started. That is how I have the ativan. Never took it before or on a steady basis ever. Before Sept, I had never heard of it or most of the other anxiety meds. I take maybe 1/4 to 1/2 pill once a week or less, just on really bad days. Very very little. Never a full pill and never all day or 2 days in a row etc.

I do eat lots of tuna and drink milk. I can't stand tea however.

This whole thing has been like a bad nightmare, never mind a mystery

Jennita 12-07-2003 10:24 PM

Re: Least addictive anxiety medicine.
 
Not really a mystery...the throat thing was probably caused by the beta-blocker. I found a section in it's PDF....here's a small portion:


Potential Adverse Reactions
Hypersensitive Reactions: Fever combined with aching and sore throat,
laryngospasm, and respiratory distress failure patients experience symptomatic bradycardia


Laryngospasm is:The sudden acute spasm of the vocal cords (and epiglottis) that can result in occlusion of the airway and death.


A nightmare, well maybe but now that you are off that medication, things should smooth over soon. You are smart to not use the Ativan often, and best to wean off that entirely. It can reduce appetite, and so can the withdrawals from it.When people experience drug reactions, withdrawals, or just plain trauma(like your severe throat tightening!) etc., sometimes there are residual effects of anxiety, but time will help resolve that so don't worry.

It sounds like you are being very smart and cautious, and have followed up on the blood pressure stuff plus are taking good care of your nutrition. I think you are probably going to be fine in a short time, as long as you don't depend on addictive stuff like Ativan.

No tea? Pitty that; oh well.... :confused:

carebear73 12-08-2003 10:45 AM

Re: Least addictive anxiety medicine.
 
[QUOTE=Sillyme03]I weaned off the toprol slowly per Cardiologist's orders over 2 weeks. I take my blood pressure daily and have been to some Dr's with this ordeal so they have taken it a few times, So far its still ok. I lost lots of weight since I have no appetite and am now struggling to maintain it and add a few pounds back, but its hard with no appetite. I have always been a few pounds overweight, not anymore.

I went to the ER once in Sept. with what felt like something was stuck in my throat when all this started. That is how I have the ativan. Never took it before or on a steady basis ever. Before Sept, I had never heard of it or most of the other anxiety meds. I take maybe 1/4 to 1/2 pill once a week or less, just on really bad days. Very very little. Never a full pill and never all day or 2 days in a row etc.

I do eat lots of tuna and drink milk. I can't stand tea however.

This whole thing has been like a bad nightmare, never mind a mystery[/QUOTE]
You might want to try taking stress Vitamin B complex. It is very good for reducing palpitations, as well as positive self compassionate talk. I take ativan once in a while if things are really really bad. But most of the time I talk to myself to relieve the symptoms of anxiety. Best of luck to you :)


All times are GMT -7. The time now is 06:34 AM.